Pink and Itchy Insulin Pump Sites

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Insulin Pumps

Insulin Pumps If you are considering going on a pump or you already use a pump, please ask your questions, share your experiences, and discuss related issues in this section.


Like Tree3Likes
  • 1 Post By rachellynn
  • 1 Post By Stanley
  • 1 Post By Strawberry

Pink and Itchy Insulin Pump Sites


Closed Thread
 
Shared Thread Thread Tools
Old 11-03-2011, 16:02   #1
Active Member
 
Join Date: Nov 2011
Location: Osaka, Japan
Posts: 7

Member Type
Type 1
Diagnosed in 2009

Exclamation Pink and Itchy Insulin Pump Sites

(OK, I posted this on the Diabetes Complications board but it might belong here? I dunno.)

OK, story time.

I came to Japan (from America) in late August to study abroad for nine months. About a month in my pump sites (that I have been putting on my butt cheeks) started to get REALLY pink and itchy around the pump site with about a two inch radius in a perfect circle. My first thought was that I wasn't spreading out the sites enough between changing so I put the next one on my stomach which I haven't done since February. But the next day it started to get really pink and itchy. So then I changed it to my thigh. A day later, really pink and itchy.

I'm coming to the forum before seeing a doctor because I'm trying to avoid a $1,000 visit bill for someone to look at it. If I need to, I'll go. (Since I'm in Japan I don't have a regular doctor AND they do things a little differently here, AKA they send you to the hospital for everything.)

So my question is, does anyone know what is up or have had similiar issues?

OK thaaaaaaaaaaaaaaanksssssss.

Additional info: I've been Type 1 for two years, using the pump for a little over one year. Never had a problem until now.

OneEyedMe is offline  
Old 02-06-2012, 18:54   #2
Active Member
 
Join Date: Feb 2012
Location: us
Posts: 6

Member Type
Type 1
Diagnosed in 2007

Default

My sites always itch for a couple hours after I remove the inset. And my CGMS always itches a lot after a few days of wearing it.

innominate is offline  
Old 02-06-2012, 19:00   #3
Active Member
 
Join Date: Feb 2012
Location: us
Posts: 6

Member Type
Type 1
Diagnosed in 2007

Default

O just realized this post was several months old

innominate is offline  
 
Old 02-06-2012, 19:02   #4
Senior Member
 
Insulation Tim's Avatar
 
Join Date: Jun 2010
Location: SW Ohio
Posts: 370

Member Type
Type 2
Diagnosed in 2002

255 likes received
99 likes given
Default

To me it sounds like a mild allergic reaction, which possibly get worse. What type of insulin are you using?

You may wish to try changing to a different manufacturer. You would keep the insulin "type" the same just different manufacturing processes.

__________________
Tim


"Amateurs built the Ark, but Professionals built the Titanic".

Metformin 2 GM daily
Lantus 04 units bedtime
Trying to reduce my Carb intake (not easy).
Insulation Tim is offline  
Old 02-28-2012, 17:59   #5
Active Member
 
Join Date: Jan 2012
Location: Wisconsin, USA
Posts: 16

Member Type
Type 1
Diagnosed in 2004

3 likes received
Default

I have been having itchy pink areas where I remove my site too. Also, sometimes insulin feels like it is burning or itching while I am bolusing. Is this normal? My doctor said to put triple antibiotic on the sites when I remove them but that doesn't help much.

rachellynn is offline  
Old 02-28-2012, 20:25   #6
Senior Member
 
Stargazer's Avatar
 
Join Date: Jan 2012
Location: Vancouver, Canada
Posts: 94

Member Type
Type 1
Diagnosed in 1980

35 likes received
23 likes given
Default

I get that if I have my infusion set in for a long time. I used to be able to refill the reservoir once before of changing the whole set (for total of about 6-10 days of use), with no problems, but now I get a lot more irritation. Towards the end of the time, I do get that "burning" feeling when bolusing. I try now to change my set more often.

__________________
I drive a Denali--which is a spell check away from Denial. Father of 5. Named 2 of them after cars. On an insulin pump with continuous glucose monitor.
Stargazer is offline  
Old 02-28-2012, 21:05   #7
Active Member
 
Join Date: Jan 2012
Location: Wisconsin, USA
Posts: 16

Member Type
Type 1
Diagnosed in 2004

3 likes received
Default

I thought that I was the only "cheater" who prolonged set use and just refilled the reservoir. Heh. Going to have to save that for times I am running late instead of every other refill. Thanks for the advice!

Stargazer likes this.
rachellynn is offline  
Old 02-28-2012, 21:23   #8
Active Member
 
Join Date: Feb 2012
Location: Ohio USA
Posts: 6

Member Type
Type 1
Diagnosed in 1982

2 likes received
Default

Is it possible that your allergic to the adhesive? Is this a new brand of set up your using? I doubt it's the insulin, but I know alot of people that are allergic to adhesives.

wendygal likes this.
Stanley is offline  
Old 02-28-2012, 22:02   #9
Active Member
 
Join Date: Jan 2012
Location: Wisconsin, USA
Posts: 16

Member Type
Type 1
Diagnosed in 2004

3 likes received
Default

It's not the adhesive, it's the part right around the infusion before the adhesive starts. It's always raised up and itchy.

rachellynn is offline  
Old 02-29-2012, 16:14   #10
Senior Member
 
Join Date: Jul 2010
Posts: 1,557

Member Type
Type 1
Diagnosed in 2003

879 likes received
701 likes given
Default

Quote:
Originally Posted by rachellynn View Post
It's not the adhesive, it's the part right around the infusion before the adhesive starts. It's always raised up and itchy.
Have you tried a different infusion set? You are not restricted to the same style. Maybe a different set would be kinder to your skin. Whenever possible, it isn't the best idea to leave your sets in past the 3 day mark.

wendygal likes this.
__________________
Type 1, diagnosed April 2003
Dexcom G4 September 2007
Tandem tSlim October 2015
A1C - 6.0 (12-17-16)
Strawberry is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Pink and Itchy Insulin Pump Sites OneEyedMe Diabetes Complications 5 11-04-2011 13:12
insulin pump LaLa New Member Introductions 3 10-11-2011 04:41
anyone using insulin pump dmcb5 Diabetes Forum Lounge 2 05-01-2011 00:42
Burning and itching at insulin injection sites. onaughmae Diabetes Medication and Supplies 6 11-18-2010 16:21
The First Insulin Pump Richard157 Diabetes Treatment 4 09-24-2008 00:52

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 01:07.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.